Flood, Elko
- When
- April 12, 12:00 AM PST to April 16, 4:00 PM PST
- Where
- Elko County, 9 mi SW of Jiggs
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.333, -115.783
Flood waters washed out a rural dirt road and culvert 9 miles southwest of Jiggs. Flood waters from the Mary's River left standing water in the post office and volunteer fire station in Deeth and caused flood damage to 6 homes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Flood waters washed out a rural dirt road and culvert 9 miles southwest of Jiggs. Flood waters from the Mary's River left standing water in the post office and volunteer fire station in Deeth and caused flood damage to 6 homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 11, 1:30 PM PST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT TUE APR 11 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SPREAD ENOUGH MOISTURE INTO NORTHERN AND CENTRAL NEVADA TONIGHT AND WEDNESDAY FOR A THREAT OF SHOWERS. A BRIEF DRY SPELL WILL OCCUR ON THURSDAY BEFORE THIS SAME LOW PRESSURE SYSTEM MOVES MOVES INLAND ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA FRIDAY BRINGING ANOTHER THREAT OF SHOWERS TO NORTHERN AND CENTRAL NEVADA. && .SHORT TERM...IMPULSE MOVING OUT OF UPPER LOW OFF THE CA COAST NEAR 130W/37N KICKING OFF SCATTERED SHOWERS ACROSS NRN NV THIS AFTERNOON. MODELS SHOW ANOTHER IMPULSE MOVING ACROSS WRN NV LATER TONIGHT AND WED MORNING. BUMPED UP POPS ACROSS THE WRN AND NRN PORTION OF THE FCST AREA TO CHC. AS UPPER LOW CONTINUES TO SINK SWD IT WILL PUMP UP RIDGE OVER THE GREAT BASIN FOR A DRY DAY ON THURSDAY. AS UPPER LOW SWINGS INLAND ACROSS SRN CA AND SRN NV FRIDAY IT WILL BRING ANOTHER THREAT OF SHOWERS. TEMPS WILL REMAIN WARM ENOUGH FOR RAIN IN THE VALLEYS. CEC .LONG TERM....FRIDAY THROUGH TUESDAY...MODELS IN GOOD AGREEMENT INTO THE WEEKEND...AND THEN START TO DIVERGE BY EARLY NEXT WEEK. U/L LOW PRESSURE OFF THE COAST OF SRN CALIF STARTS PUSHING INTO SRN NV AND AZ FRIDAY AS UPSTREAM KICKER DIGS SE INTO THE ERN PACIFIC. GOOD JET SUPPORT WITH THIS SYSTEM AS 100 TO 120 KT JET PUSHES NE OUT OF THE SOUTHWEST U.S. MODELS SHOW SYSTEM MOVING QUICKLY ACROSS THE AREA THROUGH FRIDAY NIGHT...THEREFORE ONLY EXPECTING LIGHT PRECIP AMOUNTS IN THE FORM OF RAIN BELOW 7000 FEET WITH SOME LIGHT SNOW ACCUMULATIONS ABOVE 8000 FEET...MAINLY ACROSS ERN NV. INCREASED POPS TO 40 TO 50 PCT ACROSS MOST OF THE AREA...EXCEPT HUMBOLDT COUNTY...INTO FRIDAY NIGHT...ALSO KEPT TEMPS ABOVE FREEZING. SYSTEM QUICKLY PUSHES INTO THE GREAT PLAINS BY SATURDAY. THIS SYSTEM WILL BRING IN WARMER AIR FROM THE SOUTH...SO WILL HAVE TO CONTINUE TO KEEP A CLOSE EYE ON RIVERS AND STREAMS SINCE MODERATE RAINFALL AMOUNTS ARE POSSIBLE...EVEN IN THE MOUNTAINS AROUND 7000 FEET. WONT TAKE TOO MUCH ADDITIONAL RAINFALL TO INCREASES RIVER AND STREAM LEVELS. NEXT COLDER SYSTEM MOVES INTO THE WRN U.S. MODEL SOLUTIONS START TO DIVERGE AT THIS POINT. 12Z UKMET...ECMWF AND 00Z GFS IN PRETTY GOOD AGREEMENT...SLOWLY PUSHING BROAD TROUGH INTO THE CNTRL AND NRN COASTLINE...AND BRINGING MORE RAIN AND SNOW TO THE CWFA. 12Z GFS HOWEVER IS MUCH FURTHER NORTH WITH THIS SYSTEM...SHOWING IT ONLY BRUSHING NRN NV MONDAY AND TUESDAY AS IT LIFTS NORTH AND EAST. BELIEVE 12Z GFS IS THE OUTLIER...SINCE INDIVIDUAL GFS ENSEMBLE MEMBERS HINTING TOWARDS SYSTEM DIGGING FURTHER SOUTH BEFORE MOVING INTO THE GREAT BASIN...SIMILAR TO ECMWF AND UKMET SOLUTIONS. PREFER A GFS ENSEMBLE AND ECMWF/UKMET BLEND. GIVEN THE RECENT TRACK RECORD OF THE ECM...HARD TO FIND A REASON TO GO AGAINST IT. BASICALLY KEPT THE SAME FORECAST FROM LAST NIGHT...BUT DID TREND POPS UP BY 5 TO 10 PCT INTO EARLY NEXT WEEK...MAINLY NRN ZONES. THE BIG QUESTION IS PRECIP TYPE...MOUNTAINS COULD SEE SOME DECENT SNOW AMOUNTS. BELIEVE VALLEYS WILL START AS RAIN...AND CHANGE TO A RAIN/SNOW MIX OR TO ALL SNOW AT SOME POINT. TIMING IS UNCERTAIN ATTM GIVEN MODEL DIFFERENCES IN PROGRESSION. KEPT TEMPS NEAR SEASONAL NORMS FOR NOW...BUT MAY HAVE TO TREND THOSE MAX TEMPS DOWN OVER THE NEXT FEW DAYS WITH ECMWF SHOWING 1000/500MB THICKNESSES WELL BELOW 540DM ACROSS ALL OF NRN NV MONDAY. ALL MODELS DO SHOW SYSTEM EXITING TO THE EAST BY TUESDAY...KEPT DAY 7 FORECAST DRY FOR NOW. EXTENDED MODELS HINTING AT ALEUTIAN LOW PRESSURE BECOMING STATIONARY AROUND THE SRN ALASKAN COASTLINE AS NRN BRANCH OF JET STREAM LIFTS NORTH...POSSIBILITY BRINGING DRIER WEATHER AND NEAR NORMAL TEMPS TO THE GREAT BASIN NEXT WEEK...FINALLY. TRUDEL && .AVIATION...WEAK SYSTEM COMBINED WITH DAYTIME HEATING HAS TRIGGERED SCATTERED RAIN SHOWERS ACROSS THE AREA. EXPECT VFR CONDITIONS BETWEEN SHOWERS...HOWEVER...MVFR CIGS POSSIBLE IN MODERATE RAIN SHOWER ACTIVITY AT KWMC...KEKO INTO TONIGHT. ACTIVITY SHOULD STAY NORTH OF KTPH AND KELY. && .HYDROLOGY...FLOODING CONTINUES ON THE HUMBOLDT RIVER DOWNSTREAM OF ELKO. THE HUMBOLDT RIVER HAS CRESTED AT BATTLE MOUNTAIN AT A LITTLE OVER 11 FEET WHERE IT WILL REMAIN THROUGH THURSDAY MORNING. THE HUMBOLDT RIVER AT COMUS IS A LITTLE OVER 11 FEET AND WILL RISE TO ABOUT 11.4 FEET BY THURSDAY AFTERNOON. THE MARYS RIVER AT DEETH CONTINUES JUST ABOVE FLOOD STAGE AND IS FORECASTED TO BEGIN TO START RECEDING SLOWLY TONIGHT. FOR FURTHER DETAILS PLEASE SEE THE LATEST FLOOD STATEMENT RNOFLSLKN. CEC && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING CONTINUES ON THE HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA AND ON THE MARYS RIVER AT TWIN BUTTES NEAR DEETH.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 423 AM PDT TUE APR 11 2006 NVZ030>032-036-121200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 423 AM PDT TUE APR 11 2006 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM ELKO TO WINNEMUCCA AND ALSO ON THE MARYS RIVER AT DEETH. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING WILL CONTINUE ALONG THE HUMBOLDT RIVER DOWNSTREAM OF CARLIN. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501270, 5501271.